Skip to content

Research at St Andrews

On convex permutations

Research output: Contribution to journalArticlepeer-review

Abstract

A selection of points drawn from a convex polygon, no two with the same vertical or horizontal coordinate, yields a permutation in a canonical fashion. We characterise and enumerate those permutations which arise in this manner and exhibit some interesting structural properties of the permutation class they form. We conclude with a permutation analogue of the celebrated Happy Ending Problem.
Close

Details

Original languageEnglish
Pages (from-to)715-722
JournalDiscrete Mathematics
Volume311
Issue number8-9
Early online date16 Feb 2011
DOIs
Publication statusPublished - May 2011

    Research areas

  • Algebraic generating function, Insertion encoding, Permutation class, Restricted permutation

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. On the permutational power of token passing networks

    Albert, M. H., Linton, S. A. & Ruskuc, N., Oct 2010, Permutation Patterns: St Andrews 2007. Linton, S., Ruskuc, N. & Vatter, V. (eds.). Cambridge: Cambridge University Press, p. 317-338 (LMS Lecture Notes).

    Research output: Chapter in Book/Report/Conference proceedingChapter

  2. Permutation Patterns 2007: St Andrews

    Linton, S., Ruskuc, N. & Vatter, V., 2010, Cambridge University Press. 345 p.

    Research output: Book/ReportBook

  3. Polynomial-time proofs that groups are hyperbolic

    Holt, D., Linton, S., Neunhoeffer, M., Parker, R., Pfeiffer, M. & Roney-Dougal, C. M., May 2021, In: Journal of Symbolic Computation. 104, p. 419-475

    Research output: Contribution to journalArticlepeer-review

  4. GAP – Groups, Algorithms, and Programming, Version 4.11.1

    The GAP Group, Behrends, R., Breuer, T., Horn, M., Hulpke, A., Jefferson, C. A., Konovalov, A., Linton, S. A., Lübeck, F., Mitchell, J. D., Pfeiffer, M. J., Siccha, S. & Torpey, M. C., 2 Mar 2021

    Research output: Non-textual formSoftware

  5. Atomicity and well quasi-order for consecutive orderings on words and permutations

    McDevitt, M. & Ruskuc, N., 21 Dec 2020, (Accepted/In press) In: SIAM Journal on Discrete Mathematics.

    Research output: Contribution to journalArticlepeer-review

Related by journal

  1. Two Fraïssé-style theorems for homomorphism-homogeneous relational structures

    Coleman, T. D. H., Feb 2020, In: Discrete Mathematics. 343, 2, 111674.

    Research output: Contribution to journalArticlepeer-review

  2. Weighted external difference families and R-optimal AMD codes

    Huczynska, S. & Paterson, M., Mar 2019, In: Discrete Mathematics. 342, 3, p. 855-867

    Research output: Contribution to journalArticlepeer-review

  3. Existence and non-existence results for strong external difference families

    Huczynska, S. & Paterson, M. B., Jan 2018, In: Discrete Mathematics. 341, 1, p. 87-95

    Research output: Contribution to journalArticlepeer-review

  4. Dixon's Theorem and random synchronization

    Cameron, P. J., 2013, In: Discrete Mathematics. 313, p. 1233-1236

    Research output: Contribution to journalArticlepeer-review

  5. Locally-finite connected-homogeneous digraphs

    Gray, R. & Möller, R. G., 1 Aug 2011, In: Discrete Mathematics. 311, 15, p. 1497-1517

    Research output: Contribution to journalArticlepeer-review

ID: 5162285

Top